Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 161, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 30, 2007, 6:06 AM CDT for Terrell County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2007, 6:06 AM CDT (11:06 UTC)
- Expired
- Apr 30, 2007, 6:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Laughlin AFB radar (KDFX), 176 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 301107 SVRMAF TXC443-301130- /O.NEW.KMAF.SV.W.0161.070430T1106Z-070430T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 606 AM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS... * UNTIL 630 AM CDT * AT 605 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTHEASTERN TERRELL COUNTY...OR 16 MILES SOUTHEAST OF DRYDEN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... U.S. HIGHWAY 90 FROM 16 MILES SOUTHEAST OF DRYDEN TO THE TERRELL VAL VERDE COUNTY LINE... TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 2981 10213 2979 10205 2978 10175 3020 10176 $$
1 follow-up statement
000 WWUS54 KMAF 301128 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 628 AM CDT MON APR 30 2007 TXC443-301138- /O.EXP.KMAF.SV.W.0161.000000T0000Z-070430T1130Z/ TERRELL TX- 628 AM CDT MON APR 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TERRELL COUNTY EXPIRES AT 630 AM CDT... AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 2981 10213 2979 10205 2978 10175 3020 10176 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 4:03 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 30, 4:03 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 AM CDT MON APR 30 2007 CORRECTED TYPO FIRST PARA SECOND LINE .SHORT TERM... HIGH IMPACT THREATS IN THE SHORT TERM INVOLVE THE POTENTIAL FOR SEVERE CONVECTION AND ADDITIONAL MODERATE TO HEAVY RAINS ACROSS EASTERN PORTIONS OF THE CWFA TODAY THROUGH THIS EVENING. UPPER VORTEX APPEARS TO BE CENTERED INVOF KHOB ATTM AND IS FORECAST BY A CONSENSUS OF THE MODELS TO DRIFT NORTHEAST TODAY. CONVECTION HAS ALL BUT CLEARED THE CWFA...WITH LINGERING CONVECTION NOTED OVER TERRELL COUNTY AND ALSO OVER THE SOUTHERN PERMIAN BASIN. THIS ACTIVITY SHOULD PERSIST AFTER SUNRISE...BUT ADDITIONAL REDEVELOPMENT IS EXPECTED BY AFTERNOON...MAINLY EAST OF A GAIL...MIDLAND...TO SANDERSON LINE. 0-6KM BULK SHEAR VALUES OVER 20 M/S WILL BE PRESENT OVER THIS AREA AS WELL AS MLCAPES ON THE ORDER OF 1000 J/KG BY MID AFTERNOON. FORECAST SOUNDINGS ARE SUPPORTIVE OF ROTATING UPDRAFTS... HOWEVER THERE DOES APPEAR TO BE A WEAKNESS IN THE SR WINDS IN THE 800/700 HPA LAYER AND MID LEVEL LAPSE RATES ARE ON THE ORDER OF 6C/KM. TORNADOGENIC POTENTIAL IS THERE...ESPECIALLY IF STORMS CAN INTERACT WITH PREEXISTING BOUNDARIES...BUT WOULD LIKE TO SEE BETTER SR WINDS...PARTICULARLY DOWN LOW. RIGHT NOW WILL GO WITH THE USUAL LARGE HAIL AND DAMAGING WINDS SCENARIO FOR THIS AREA. EXPECT CONVECTION TO MOVE OFF AND AWAY FROM THE CWFA BEFORE LOCAL MIDNIGHT. ALSO SEEING SOME COOLING OF CLOUD TOPS OVER EAST CENTRAL NEW MEXICO. THIS AREA APPEARS TO BE COLOCATED WITH A BROAD AREA OF LIFT AS SHOWN THROUGH Q VECTOR PROGNOSTICS THAT PERSISTS THROUGH THE DAY. HAVE INTRODUCED LOW ORDER POPS ACROSS SOUTHEASTERN NEW MEXICO TODAY AND THIS EVENING. TEMPERATURES TODAY WILL HINGE ON HOW MUCH INSOLATION CAN BE REALIZED AND HOW MUCH EVAPOTRANSPIRATION WILL KNOCK DOWN SENSIBLE HEATING. WE DID UNDERCUT GUIDANCE BY A FEW DEGREES ACROSS EASTERN AREAS THAT RECEIVED RAINS SUNDAY AND WHERE CLOUDINESS WILL PERSIST...WITH A BLEND OF GUIDANCE ACCEPTED ACROSS THE WEST AS CLOUDS SHOULDNT BE THAT MUCH OF A PROBLEM. LIKED THE NAMS INITIALIZATION OF LOW LEVEL WINDS AND MOISTURE...AND AS SUCH HAVE USED ITS SOLUTION. LASTLY... QPF STARTED OUT WITH THE HPC SOLUTION...THEN ADJUSTED TO FIT THE CONCEPTUAL MODEL OF CONVECTION THIS AFTERNOON AND EVENING. .LONG TERM... THE UPPER LEVEL LOW IS EXPECTED TO REMAIN IN THE VICINITY OF THE RED RIVER VALLEY EARLY TUESDAY MORNING...WHILE MID LEVEL RIDGING INCREASES ACROSS FAR WEST TEXAS AND MUCH OF THE STATE OF NEW MEXICO. STILL COULD SEE SOME REMNANT ISOLATED SHOWER/THUNDERSTORM ACTIVITY IN THE VICINITY OF THE FAR EASTERN FRINGE OF THE CWA EARLY TUESDAY MORNING...BEFORE THE UPPER LOW BEGINS TO LIFT EASTWARD BY TUESDAY AFTERNOON. THE MID LEVEL RIDGE SHOULD THEN PROCEED TO BUILD EASTWARD ACROSS THE FORECAST AREA TUESDAY AFTERNOON AND EVENING...WITH DRY WEATHER AND WARMER TEMPERATURES ANTICIPATED. DESPITE THE MID LEVEL RIDGE AND INCREASED LOW LEVEL THERMAL RIDGING...TRENDED TUESDAY/S TEMPERATURES CLOSER TO THE COOLER GUIDANCE NUMBERS GIVEN THE RECENT BENEFICIAL RAINS OVER THE REGION. THE NEXT SYSTEM TO WATCH WILL BE AN UPPER LEVEL SHORTWAVE TROUGH THAT WILL QUICKLY MOVE ACROSS THE DESERT SOUTHWEST TUESDAY NIGHT INTO WEDNESDAY MORNING...BEFORE LIFTING NORTHEASTWARD ACROSS EASTERN NEW MEXICO AND THE PANHANDLE OF TEXAS BY LATE WEDNESDAY AFTERNOON. A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS COULD RETURN AS EARLY AS TUESDAY NIGHT ACROSS THE NORTHERN THIRD OF THE CWA...AS IMPULSES LIFT NORTHEASTWARD ACROSS THESE LOCATIONS WITHIN THE SOUTHWEST FLOW ALOFT. BETTER CHANCES OF RAIN/THUNDERSTORMS WILL RETURN WEDNESDAY INTO WEDNESDAY NIGHT...AS MODELS ARE STILL IN AGREEMENT IN BREAKING OUT A CONVECTIVE COMPLEX ACROSS SOUTHEASTERN NEW MEXICO AND PORTIONS OF WEST TEXAS. THE LATEST HPC QPF GUIDANCE SEEMS REASONABLE WITH THE HEAVIER PRECIP AMOUNTS EXTENDING FROM THE SOUTHEASTERN NEW MEXICO PLAINS INTO THE PERMIAN BASIN. TRENDED WED NIGHT POPS HIGHEST IN THESE LOCATIONS...WITH QPF AMOUNTS OVER 1/4 INCH. THE SHORTWAVE TROUGH WILL LIFT EAST OF THE FORECAST AREA THURSDAY...WITH ZONAL FLOW TO WEAK SHORTWAVE RIDGING IN ITS WAKE THURSDAY AND FRIDAY RESPECTIVELY. THE LATEST GFS CONTINUES ITS TREND OF BRINGING STRONG THERMAL RIDGING BACK TO WEST TEXAS AND SOUTHEASTERN NEW MEXICO...PARTICULARLY ON FRIDAY WHERE 850 MB TEMPERATURES OF 28-31 C ARE INDICATED. THIS WOULD YIELD HIGHS IN THE 90S TO NEAR 100 OVER THE CWFA. TRENDED TEMPERATURES UPWARD FOR THE END OF THE WORK WEEK...STAYING CLOSE TO MOS GUIDANCE NUMBERS. LONGWAVE TROUGH LOOKS TO AMPLIFY OVER THE INTERMOUNTAIN WEST BY THE WEEKEND...WITH INCREASED SOUTHWEST FLOW ALOFT ACROSS THE REGION. MAY HAVE TO WATCH FOR DRYLINE ACTIVITY BY THE WEEKEND...BUT FOR NOW LEFT THE FORECAST AS IS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 79 63 83 63 / 20 20 10 20 CARLSBAD NM 83 56 90 59 / 20 10 10 20 DRYDEN TX 81 64 90 65 / 20 20 10 10 FORT STOCKTON TX 81 64 91 65 / 10 10 10 10 GUADALUPE PASS TX 78 58 86 60 / 10 0 10 20 HOBBS NM 79 58 88 59 / 10 10 10 30 MARFA TX 77 50 87 51 / 10 10 0 10 MIDLAND INTL AIRPORT TX 77 59 84 61 / 10 10 10 20 ODESSA TX 79 62 85 63 / 10 10 10 20 WINK TX 84 61 93 65 / 10 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70/21
Hazardous weather outlook, Apr 30, 5:47 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 547 AM CDT MON APR 30 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 547 AM CDT MON APR 30 2007 /447 AM MDT MON APR 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVER THUNDERSTORMS TODAY AND TONIGHT OVER THE LOWER TRANS PECOS...EASTERN PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS OF WEST TEXAS. THIS SLIGHT RISK AREA IS FOR THAT PART OF WEST TEXAS EAST OF A COLORADO CITY...GARDEN CITY...TO SANDERSON LINE. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY SEVERE WEATHER THREATS. ADDITIONAL NON-SEVERE THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE REMAINDER OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY AND TONIGHT. GUSTY WINDS AND SMALL HAIL WILL ACCOMPANY THE STRONGEST OF THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. A FEW OF THE STORMS COULD APPROACH SEVERE LEVELS...AND PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SKYWARN SPOTTER GROUPS ACROSS THE EASTERN PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS...AND THE LOWER TRANS PECOS REGION SHOULD CONTINUE TO MONITOR LOCAL WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION SHOULD SEVERE WEATHER DEVELOP. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 30, 1:06 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 106 AM CDT MON APR 30 2007 TXZ075-300700- PECOS- 106 AM CDT MON APR 30 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF BAKERSFIELD AT 106 AM CDT...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL CROSS I-10 WEST OF BAKERSFIELD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:18 PM CDT | Flash Flood Warning | MAF | Crane, Upton | 3 hr |
| Apr 29, 7:22 PM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| Apr 29, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 63 min |
| Apr 29, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 61 min |
| Apr 29, 7:53 PM CDT | Tornado Warning | MAF | Upton | 67 min |
| Apr 29, 7:54 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 29, 8:02 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 58 min |
| Apr 29, 8:23 PM CDT | Flash Flood Warning | MAF | Mitchell | 4 hr |
| Apr 29, 8:27 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 63 min |
| Apr 29, 8:35 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| Apr 29, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 24 min |
| Apr 29, 8:49 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 56 min |
| Apr 29, 9:22 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| Apr 29, 9:29 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Apr 29, 9:41 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| Apr 29, 10:21 PM CDT | Flash Flood Warning | MAF | Dawson, Martin | 3 hr |
| Apr 29, 10:27 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
| Apr 29, 11:53 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| Apr 30, 1:26 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| Apr 30, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 60 min |
| Apr 30, 3:45 PM CDT | Tornado Warning | MAF | Gaines | 60 min |
| Apr 30, 4:20 PM CDT | Tornado Warning | MAF | Dawson | 18 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.